Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Hiv Cause Fat Loss Under Eyes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy,
Ask the Experts

lipoatrophy

I am on combivir for 28 days for PEP I was exposed to an HIV patients blood during a c-section. Blood splashed into my eye. will I be prone to facial wasting, I already have a lot of the other symptoms and it has only been a few days. Thanks for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...One month of Combivir would rarely if ever cause any noticeable facial fat loss-it is a generally slow process! KH Read more »

HIV Medz

I am new to taking Medz and will soon be taking them. I'm 5'9" and 119-122 lbs, slim build. My T-cell is 233 and V-load is 18,860. My doctor is prescribing me Turvada, Norvir 100MG softgel, and Prezista 300 MG tablet 3pills daily. He has stated...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...better dealt with my a HIV specialist who has examined and interviewed the patient. I will make some general comments. Facial fat loss would be expected to be very low with that regimen. Truvada contains two meds active against hepatitis B (if... Read more »

Eye puffiness and extreme weight gain after starting ARVs?

Hello: I am a 35 year old AIDS patient living in Islamabad, Pakistan. I contracted the disease 8 yrs ago in the US, where I was born and raised. Although I was diagnosed 8 yrs ago, I did not start ARVs until 6 months ago. I am currently taking...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...containing stavudine there can be additional concern about mitochondrial toxicity or lipodystrophy with fat gain in abdomen and fat loss in other places. You need to have your liver, kidney function checked as well as general nutrition status... Read more »

Diet and lipohypertrophy

Dear Nelson,I have a question regarding reducing lipohypertrophy with diet. I am a 50-year-old man, tested positive for HIV in 1985, started meds (AZT, 3TC and Crixivan) in 1996, switched meds last year (2007) to Lexiva/Norvir/Combivir. I am gluten...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...benefitial role in decreasing liver fat, so that is something you may want to investigate. However, Metformin can also increase fat loss under the skin, and if you have lipoatrophy that may be an issue for you.Some people have found doctors who... Read more »
Articles
The Well Project

Side Effects of HIV Drugs

...changes, women are more likely to experience fat gain in the breasts, stomach, and upper bodies, while men are more likely to see fat loss in their legs, arms, buttocks, or faces. Some of the symptoms of lipodystrophy have been linked with heart... Read more »
AIDS InfoNet

Blood Sugar and Fats

...glucose level (hyperglycemia) can be a signof the disease diabetes mellitus. High blood sugar levels caneventually damage your eyes, nerves, kidneys or heart. High bloodsugar can be a side effect of the HIV protease inhibitors. Low blood sugar... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...rid of all them. This info sheet looks at treatments for fat gain. See also Lipodystrophy Treatments Part II: Treatments for Fat Loss , and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes . Treatments for Fat Gain ... Read more »
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

...your healthcare provider right away if you experience the following signs of liver problems: Skin or white part of the eyes turn yellow (jaundice) Urine turns dark Bowel movements turn light in color Uninterested in eating... Read more »
Connect With Others

can my eye/back and neck pain be acute HIV symptom

Posted by chirags, 2 Replies
...doc I have not seen any visible signs of blood on her lips when I have started kissing. After 2 days i had an ache near to my eyes(Upper side due to sinusitis blockage).That pain withered away within 5days.Then I had no problem for sometime.Now... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
...Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and Read more »